Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

What are the causes of heart palpitations after having surgery with general anesthesia?

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2001
Answered : 4839 Questions
Question
Hi im having heart palpitations and skipped heart beats the night after general aneatesia for a tooth extraction! Please give me advice

XXXX
Sat, 9 Jun 2018 in Hypertension and Heart Disease
 
 
Answered by Dr. Ilir Sharka 59 minutes later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

Your complaints could be a temporary adverse effect of the anesthesia.

So, I would recommend having some rest and taking plenty of water, in order to increase the urinary output.

It is also necessary to monitor your blood pressure values and heart rate values.

If your situation does not improve in the next days, or even worsens, I would recommend going to the ER for a physical exam and some tests:

- a resting ECG
- complete blood count
- blood electrolytes
- kidney and liver function tests.

Hope you will find this answer helpful!

Let me know about everything, if you have any other questions!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor